Alert archive / Missouri / Special Weather Statements in 2012

Special Weather Statement, NWS Kansas City, MO

July 26, 2012Adair County, Missouri

NWS Kansas City, MO issued this special weather statement at Jul 26, 2012, 7:39 PM CDT for Adair County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 7:39 PM CDT (00:39 UTC)
Expired
Jul 26, 2012, 8:30 PM CDT
In force
51 min
Issued by
NWS Kansas City, MO

County Adair County, MO

The radar

The Des Moines radar (KDMX), 191 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WWUS83 KEAX 270039
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
739 PM CDT THU JUL 26 2012

MOZ007-008-016-017-270130-
ADAIR MO-PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
739 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...EASTERN SULLIVAN...
SOUTHERN SCHUYLER AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 830 PM
CDT...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF GREEN CITY...OR 9 MILES SOUTH OF
UNIONVILLE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KIRKSVILLE...GREEN CITY...NOVINGER...GREENTOP...GREEN CASTLE...
  WORTHINGTON...WINIGAN...MILLARD AND KIRKSVILLE REGIONAL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4006 9243 4003 9270 4004 9291 4032 9318
      4047 9306 4037 9234
TIME...MOT...LOC 0038Z 303DEG 37KT 4034 9297

$$

AB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 26, 6:16 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 26, 6:16 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
616 PM CDT Thu Jul 26 2012

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

A diffusely defined frontal boundary continues to slowly progress
through the forecast area this afternoon. Diurnal cu development
underway within a warm humid air mass owing to the recent rainfall
across the area. This has resulted in a moderately unstable air mass
with SBCAPE of 2-3k J/kg across the forecast area. Isolated
convection beginning to develop within the last hour or so across
southern Iowa while slowly drifting south. Modest upper forcing will
continue to slide south across the area through the remainder of the
afternoon supporting chances for at least isolated convection. While
widespread severe weather is not anticipated, weak to somewhat
modest shear may support an isolated wind gust threat through the
remainder of the afternoon.

The upper ridge will begin to build eastward once again tomorrow
and into the weekend bringing a return to the hot temperatures.
Expected readings tomorrow to be a few degree higher than seen today
although lower dewpoints should result in heat indices close to the
actual air temperature. The heat will further build into the area by
Saturday with areas along and south of the Missouri River once again
pushing towards the 100 degree mark. An embedded upper wave is
expected to crest the ridge during the day Saturday and slide into
Iowa and northern Missouri, perhaps as early as Saturday night.
This  is expected to spark precipitation initially across portions
of South Dakota into Iowa (perhaps in the form of an MCS) with
weakening activity sliding south into portions of northern Missouri
overnight Saturday. Additional convection will be possible Sunday
across the area before activity pushes south and east of the area by
Monday.

The upper ridge will then build in across the central plains
bringing the heat back into the area. At this time, the ridge axis
looks to remain west of the area through midweek keeping the brunt
of the heat just outside the forecast area. Nevertheless,
temperatures in the upper 90s to near 100 will certainly be
obtainable.

Deroche

&&

.AVIATION...

Expect VFR conditions through the TAF valid period. Weak thunderstorm
to the north will diminish and/or pass to the east of all TAF sites.

99

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Jul 26, 5:20 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 PM CDT THU JUL 26 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
520 PM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR NORTHERN
MISSOURI THROUGH SUNSET. ISOLATED STRONG WIND GUSTS WOULD BE THE
PRIMARY THREAT WITH THE STRONGER STORMS. ONE SEVERE STORM IN
PARTICULAR WAS LOCATED NEAR RED OAK, IOWA AND WAS MOVING TO THE SOUTH
SOUTHEAST. SHOULD THIS STORM PERSIST...IT WOULD AFFECT PORTIONS OF
NODAWAY AND PERHAPS ATCHISON COUNTIES IN MISSOURI IN THE NEXT 1 TO 2
HOURS. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL PUSH INTO THE 100 TO 103 DEGREE RANGE ON
SATURDAY...MAINLY SOUTHWEST OF A KANSAS CITY TO CLINTON LINE.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY EVENING THROUGH SUNDAY ACROSS
NORTH CENTRAL AND NORTHEAST MISSOURI. ORGANIZED SEVERE WEATHER IS
PRESENTLY NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS PRESENTLY NOT ANTICIPATED.

DEROCHE

In the hours before

Special weather statement, Jul 26, 7:07 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT THU JUL 26 2012

MOZ005>007-015-016-270045-
GRUNDY MO-HARRISON MO-MERCER MO-PUTNAM MO-SULLIVAN MO-
707 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SULLIVAN...WESTERN
PUTNAM...MERCER...SOUTHERN HARRISON AND GRUNDY COUNTIES UNTIL 745 PM
CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
MERCER TO BETHANY...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONVILLE...RIDGEWAY...CAINSVILLE...MERCER AND POWERSVILLE.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 92 AND 99.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4037 9274 4034 9280 4034 9285 4032 9285
      4004 9358 4033 9416 4059 9327 4059 9324
TIME...MOT...LOC 0007Z 219DEG 25KT 4052 9326 4033 9394

AB
Special weather statement, Jul 26, 7:12 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT THU JUL 26 2012

MOZ005>007-015-016-270045-
GRUNDY MO-HARRISON MO-MERCER MO-PUTNAM MO-SULLIVAN MO-
712 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SULLIVAN...WESTERN
PUTNAM...MERCER...SOUTHERN HARRISON AND GRUNDY COUNTIES UNTIL 745 PM
CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
MERCER TO BETHANY...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONVILLE...RIDGEWAY...CAINSVILLE...MERCER AND POWERSVILLE.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 92 AND 99.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4037 9274 4034 9280 4034 9285 4032 9285
      4004 9358 4033 9416 4059 9327 4059 9324
TIME...MOT...LOC 0007Z 219DEG 25KT 4052 9326 4033 9394

AB
Special weather statement, Jul 26, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
739 PM CDT THU JUL 26 2012

MOZ007-008-016-017-270130-
ADAIR MO-PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
739 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...EASTERN SULLIVAN...
SOUTHERN SCHUYLER AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 830 PM
CDT...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF GREEN CITY...OR 9 MILES SOUTH OF
UNIONVILLE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KIRKSVILLE...GREEN CITY...NOVINGER...GREENTOP...GREEN CASTLE...
  WORTHINGTON...WINIGAN...MILLARD AND KIRKSVILLE REGIONAL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4006 9243 4003 9270 4004 9291 4032 9318
      4047 9306 4037 9234
TIME...MOT...LOC 0038Z 303DEG 37KT 4034 9297

AB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:07 PM CDTSpecial Weather StatementEAXGrundy, Harrison, Mercer, Putnam38 min
Jul 26, 7:12 PM CDTSpecial Weather StatementEAXGrundy, Harrison, Mercer, Putnam33 min
Jul 26, 8:24 PM CDTSpecial Weather StatementEAXAdair36 min
Jul 26, 8:48 PM CDTSpecial Weather StatementEAXDeKalb, Gentry42 min
Jul 26, 9:02 PM CDTSpecial Weather StatementEAXMacon43 min
Jul 27, 3:24 PM CDTHeat AdvisoryEAXAndrew, Bates, Buchanan, Caldwell, Carroll, Cass and 13 more52 hr

Nearby

Special Weather Statements in Missouri, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.